MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 14 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 14 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0230-14-1.7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 06-dec-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a jejunostomy tube broke off in the patient.Additional information received on (b)(6) 2018 stated that the tube was placed on (b)(6) 2018.The facility staff believed that the patient cut the tube.However, there could have also been a clog in the tube which resulted in it bursting from the pressure of adding fluid.The distal portion of the tube was removed via endoscopy.A new tube was placed with no patient injury.
 
Additional Manufacturer Narrative
Avanos medical received one used sample.No product packaging was received.The sample was evaluated and the reported failure was confirmed.The cause for this incident seems to be outside of the scope of the manufacturing process.The root cause of the reported issue has not been conclusively determined.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 04-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
MIC-KEY JEJUNAL FEEDING TUBE, LOW-PROFILE - 14 FR, 1.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8139227
Report Number9611594-2018-00224
Device Sequence Number13930862
Product Code KNT
UDI-Device Identifier10680651954586
UDI-Public10680651954586
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K853197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model Number0230-14-1.7
Device Catalogue Number991095458
Device Lot NumberAA7212N01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date02/06/2019
Patient Sequence Number1
Patient Age20 YR